Hail, Putnam
- When
- July 7, 3:10 PM EST
- Where
- Putnam County, Palatka
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.650, -81.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 1:30 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED JUL 7 2004 .SHORT TERM...VERY HIGH INSTABILITY ALONG WITH A BETTER MOISTURE PROFILE THIS AFTERNOON IS LEADING TO AN EARLY START TO CONVECTION ACROSS THE FORECAST AREA. WILL STILL BE LOOKING FOR PULSE SEVERE STORMS THIS AFTERNOON AS MID LEVEL DRY AIR SHOULD LEAD TO SOME WET MICROBURSTS IN CONTINUED HIGH CAPE ENVIRONMENT. GPS DERIVED SOUNDINGS CONTINUING TO INDICATE INCREASING PRECIPITABLE WATER VALUES WHICH WILL LEAD TO HEAVY RAINFALL POTENTIAL AS WELL. MODELS...ESPECIALLY THE MESO-ETA...HAVE BACKED OFF ON DEEP LAYER DRY AIR OVER THE KEYS ROTATING INTO THE WESTERN ZONES FOR THURSDAY AFTERNOON AND INSTEAD KEEP THIS FEATURE LARGELY WEST OF OUR AREA. DESPITE MODEL AGREEMENT IN ADEQUATE MOISTURE...SIGNIFICANT DISCREPANCIES REMAIN WRT POPS. WESTERN ZONES VARY BY SOME 30% TO 40% IN THESE AREAS WITH THE GFS THE MOST AGGRESSIVE. WITH SOME VORTICITY ADVECTION PROGGED FOR THE FLORIDA PORTION...WILL GO HIGHER THAN THE MET GUIDANCE WITH GENERALLY HIGH END SCATTERED EXPECTED FOR MOST AREAS...TAPERING SLIGHTLY LESS TO THE NORTH AND WEST. WILL STILL SEE THE POSSIBILITY OF ISOLATED PULSE SEVERE STORMS AS 500 TEMPS REMAIN -7 TO -8 AND RESIDUAL MID LEVEL DRY AIR COULD LEAD TO ADDITIONAL MICROBURSTS. FOR FRIDAY...WILL BEGIN TO SEE UPPER RIDGE BUILD BACK IN FORCE FROM THE EAST WITH 593 DM HEIGHTS BY AFTERNOON. GFS MAINTAINS HIGH POPS DESPITE THIS AS IT WILL TAKE A WHILE TO DRY OUT THE MID LEVELS. WILL GENERALLY GO WITH A BLEND FOR THE POPS BUT LEAN SLIGHTLY TOWARD THE DRIER ETA NUMBERS. WILL ALSO STAY ON THE HIGH SIDE OF GUIDANCE FOR AFTERNOON HIGHS GIVEN WARMING MID-LEVELS. WILL SEE CONTINUING TREND OF BUILDING RIDGE ALOFT THROUGH THE WEEKEND WITH 595DM HIGH CENTERED DIRECTLY OVER THE CWA. GUIDANCE IS SLOW TO RESPOND TO THIS AND HAVE GONE ABOVE GUIDANCE FOR MAX TEMPS AND BELOW FOR POPS. MAY STILL BE TOO HIGH FOR POPS AS ETA SHOWS SIGNIFICANT DRYING FROM THE SOUTH...BUT WILL AT LEAST TRIM POPS FOR NOW AND LET LATER SHIFTS RE-EVALUATE. .LONG TERM...UPPER RIDGE HOLDS STRONG THROUGH EARLY NEXT WEEK BEFORE SHORTWAVE ENERGY MOVES ACROSS THE NORTHERN PERIPHERY AND OFFSHORE THE CAROLINAS BY TUESDAY AND WEDNESDAY. THIS WILL SUPPRESS THE RIDGE SOUTHWEST OF THE AREA LEADING TO MORE IN THE WAY OF CLIMO POPS AND TEMPS. && .MARINE...RIDGE TO REMAIN MAINLY S OF THE AREA WITH W TO SW FLOW EXPECTED ALTHOUGH RIDGE MAY MOVE BRIEFLY UP TO NRN FL FRIDAY AND SATURDAY. OCCASIONAL SW SURGES AT NIGHT AOB 15 KT. SEAS TO REMAIN AOB 3 FT. NO HEADLINES REQUIRED. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 93 73 94 / 20 40 30 30 SSI 76 91 76 90 / 20 40 30 30 JAX 73 91 75 93 / 20 50 30 40 SGJ 75 90 76 89 / 20 40 30 30 GNV 72 92 72 93 / 20 50 30 40 OCF 72 92 71 93 / 20 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PUBLIC...JTD/MH MARINE/FIRE WX...ARS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT WED JUL 7 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1041 AM EDT WED JUL 7 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAT INDICES 100 TO 105 THIS AFTERNOON... HIGH MOISTURE VALUES COMBINED WITH TEMPERATURES IN THE MID TO UPPER 90S WILL LEAD TO HEAT INDICES TOPPING THE 100 DEGREE MARK THIS AFTERNOON. IF POSSIBLE...IT IS RECOMMENDED THAT RESIDENTS REMAIN INDOORS AS MUCH AS POSSIBLE DURING THE WARMEST PART OF THE DAY. IF YOU MUST BE OUTSIDE...BE SURE TO TAKE IN PLENTY OF FLUIDS AND LIMIT EXPOSURE AS NECESSARY. DAYTIME HEATING WILL COMBINE WITH THE SEABREEZES TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES...AND STRONG GUSTY WINDS TO 50 MPH. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE. THE STORMS WILL MOVE SLOWLY TO THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/JTD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 N PRIDGEN 31.73N 82.92W
07/07/2004 COFFEE GA EMERGENCY MNGR
*** 1 INJ *** EMERGENCY MANAGER REPORTS A SEMI TRACTOR
TRAILER WAS BLOWN OFF U.S. HIGHWAY 441 ABOUT 2 MILES
NORTH OF PRIDGEN. DRIVER HAS MINOR INJURIES. SOME TREES
WERE BLOWN OVER...OTHER WERE TWISTED OFF AT THE TOP.
EMERGENCY MAMAGER REPORTS IT WAS POSSIBLE TORNADO.
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 401 PM EDT WED JUL 7 2004 FLZ032-072045- CLAY FL- 401 PM EDT WED JUL 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF PENNEY FARMS...OR ABOUT 15 MILES SOUTHWEST OF FRUIT COVE...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PENNEY FARMS AND GREEN COVE SPRINGS THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 407 PM EDT WED JUL 7 2004 FLZ025-072045- DUVAL FL- 407 PM EDT WED JUL 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEAST DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF BAYARD...OR ABOUT 4 MILES WEST OF PALM VALLEY...DRIFTING SLOWLY EAST. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF AND BAYARD THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG GAINESVILLE 29.67N 82.34W
07/07/2004 ALACHUA FL EMERGENCY MNGR
911 DISPATCH REPORTS 60 FOOT PINE TREE DOWN ON POWERLINES
AT 4000 BLOCK NW 1ST AVE IN GAINESVILLE.
&&
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG PALM COAST 29.57N 81.21W
07/07/2004 FLAGLER FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TREE DOWN ON RESIDENCE ON PONY
EXPRESS LANE. MINOR DAMAGE TO HOME.
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 410 PM EDT WED JUL 7 2004 FLZ037-072100- PUTNAM FL- 410 PM EDT WED JUL 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTH OF BOSTWICK TO WESTERN PALATKA...TO LAKE COMO AN CRESCENT CITY. STORMS ARE MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BOSTWICK...PALATKA...SATSUMA...WELAKA...SAN MATEO...POMONA PARK...ORANGE MILLS AND EAST PALATKA THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 93 km away, was scanning. The volume nearest the first event began at 20:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405629.